Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is it safe to take nebivolol and paroxetine together?

User rating for this question
Answered by

Practicing since : 1998
Answered : 1257 Questions
I ask again, since i asked it 3 days ago and nobody replied to me.

I was prescribed nebivolol 2.5 mg and paroxetine 10 mg, is it safe to take both drugs together? I read about some interactions between them. Thanks.
Posted Thu, 14 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 40 hours later
Brief Answer:
yes they do interact.

Detailed Answer:
Dear Sir
The two drugs do interact. Paroxietine may increase blood levels of nebivolol by inhibiting an enzyme called P450 2D6. This enzyme is involved in initial breakdown of nebivolol in liver before its final absorption in blood. Hence the availability of nebivolol in blood will be more than expected. This interaction has not been widely reported in literature but may occur with any severity in a given individual.
You must discuss this out with your doctor and act according to his advise. He may chose to withdraw one of the drugs or may continue them with special precautions.
Hope this clarifies the issue. Please do write if there is anything else.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor